Alert archive / California / Wind Advisories in 2016

Wind Advisory 93, NWS Los Angeles, CA

December 23, 2016Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Dec 23, 2016, 3:58 AM PST for Santa Barbara County, California. It took effect at Dec 23, 2016, 9:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2016, 3:58 AM PST (11:58 UTC)
In effect from
Dec 23, 2016, 9:00 AM PST
Expired
Dec 23, 2016, 6:00 PM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 12.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2016-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2016-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS76 KLOX 231158
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 AM PST FRI DEC 23 2016

...GUSTY SOUTH WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH THIS EVENING...

.A POTENT FRONTAL SYSTEM WILL MOVE ACROSS SOUTHWESTERN CALIFORNIA
LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AHEAD OF THE FRONT...GUSTY
SOUTHERLY WINDS WILL AFFECT SAN LUIS OBISPO COUNTY...MOST OF
SANTA BARBARA COUNTY...THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES AND THE ANTELOPE VALLEY. WIND GUSTS OF 35 TO 45 MPH ARE
EXPECTED IN COASTAL AND VALLEY AREAS...AND 45 TO 55 MPH IN THE
MOUNTAINS AND THE ANTELOPE VALLEY. LOCAL GUSTS TO 65 MPH ARE
POSSIBLE IN THE MOUNTAINS AND IN THE FOOTHILLS ABOVE THE ANTELOPE
VALLEY.

WINDS WILL SHIFT TO NORTHWEST AND WILL DIMINISH SOME THIS EVENING
IN MOST AREAS...BUT WILL REMAIN GUSTY IN THE MOUNTAINS THROUGH
SATURDAY NIGHT. BEYOND THIS AFTERNOON...WINDS IN THE MOUNTAINS
WILL BE COVERED BY THE WINTER WEATHER PRODUCTS IN EFFECT.

CAZ034>036-232000-
/O.NEW.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SOLVANG...SANTA YNEZ
358 AM PST FRI DEC 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS EVENING. 

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH. WINDS WILL STRONGEST NEAR THE COAST AND IN HIGHER TERRAIN.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-038-232000-
/O.NEW.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
358 AM PST FRI DEC 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE IN HIGHER TERRAIN.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-232000-
/O.NEW.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...BLACK MOUNTAIN
358 AM PST FRI DEC 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN HIGHER TERRAIN.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ052>054-232000-
/O.NEW.KLOX.WI.Y.0093.161223T1700Z-161223T2300Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
358 AM PST FRI DEC 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
PST THIS AFTERNOON. 

* TIMING...FROM MID MORNING THROUGH MID AFTERNOON THEN STRONG
  WINDS CONTINUING THROUGH SATURDAY NIGHT WILL BE COVERED BY THE
  WINTER WEATHER PRODUCTS IN EFFECT.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-232000-
/O.NEW.KLOX.WI.Y.0093.161223T1700Z-161224T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
358 AM PST FRI DEC 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM PST THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55
  MPH...MAINLY IN AND NEAR THE FOOTHILLS. ISOLATED GUSTS TO 65 MPH
  ARE POSSIBLE IN THE FOOTHILLS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAYS 14 AND 138.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/ASR
2 follow-up statements
893 
WWUS76 KLOX 231605
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
805 AM PST FRI DEC 23 2016

...GUSTY SOUTH WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH THIS EVENING WITH POTENTIAL DAMAGING WINDS ACROSS THE
FOOHILLS OF THE ANTELOPE VALLEY...

.A POTENT FRONTAL SYSTEM WILL MOVE ACROSS SOUTHWESTERN CALIFORNIA
LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AHEAD OF THE FRONT...
GUSTY SOUTHERLY WINDS WILL AFFECT SAN LUIS OBISPO COUNTY...MOST
OF SANTA BARBARA COUNTY...THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES AND THE ANTELOPE VALLEY. WIND GUSTS OF 35 TO
45 MPH ARE EXPECTED IN COASTAL AND VALLEY AREAS...AND 45 TO
55 MPH IN THE MOUNTAINS AND THE ANTELOPE VALLEY. LOCAL GUSTS TO
65 MPH ARE POSSIBLE IN THE MOUNTAINS. A MOUNTAIN WAVE IS EXPECTED
TO OCCUR IN THE FOOTHILLS ABOVE THE ANTELOPE VALLEY WHICH COULD
BRING MORE WIDESPREAD DAMAGING WINDS ACROSS THE FOOTHILLS...THEREFORE
A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ANTELOPE
VALLEY...MAINLY THE SOUTHERN FOOTHILLS ADJACENT TO THE SAN GABRIEL
MOUNTAINS.

WINDS WILL SHIFT TO NORTHWEST AND WILL DIMINISH SOME THIS EVENING
IN MOST AREAS...BUT WILL REMAIN GUSTY IN THE MOUNTAINS THROUGH
SATURDAY NIGHT. BEYOND THIS AFTERNOON...WINDS IN THE MOUNTAINS
WILL BE COVERED BY THE WINTER WEATHER PRODUCTS IN EFFECT.

CAZ059-240015-
/O.UPG.KLOX.WI.Y.0093.161223T1700Z-161224T0600Z/
/O.NEW.KLOX.HW.W.0014.161223T1700Z-161224T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
805 AM PST FRI DEC 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE ACROSS THE
  ANTELOPE VALLEY WITH WINDS 25 TO 35 MPH AND GUSTS TO 50 MPH.
  STRONGER GUSTS ARE EXPECTED ACROSS THE FOOTHILLS ADJACENT TO THE
  SAN GABRIEL MOUNTAINS THIS AFTERNOON. GUSTS TO 65 MPH ARE
  EXPECTED BETWEEN QUARTZ HILL AND VALYERMO INCLUDING LITTLEROCK
  AND PEARBLOSSOM.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...AND
  CAUSE PROPERTY DAMAGE... ACROSS HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ034>036-240015-
/O.CON.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SOLVANG...SANTA YNEZ
805 AM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH. WINDS WILL STRONGEST NEAR THE COAST AND IN HIGHER 
  TERRAIN. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-038-240015-
/O.CON.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
805 AM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE IN HIGHER TERRAIN. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-240015-
/O.CON.KLOX.WI.Y.0093.161223T1700Z-161224T0200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...BLACK MOUNTAIN
805 AM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN HIGHER TERRAIN. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ052>054-232300-
/O.CON.KLOX.WI.Y.0093.161223T1700Z-161223T2300Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
805 AM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* TIMING...FROM MID MORNING THROUGH MID AFTERNOON THEN STRONG 
  WINDS CONTINUING THROUGH SATURDAY NIGHT WILL BE COVERED BY THE 
  WINTER WEATHER PRODUCTS IN EFFECT. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  ISOLATED GUSTS TO 65 MPH ARE POSSIBLE. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/JACKSON/BRUNO
142 
WWUS76 KLOX 232237
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
237 PM PST FRI DEC 23 2016

...GUSTY SOUTH WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH THIS EVENING WITH POTENTIAL DAMAGING WINDS ACROSS THE
FOOTHILLS OF THE ANTELOPE VALLEY...

.A POTENT FRONTAL SYSTEM WILL MOVE ACROSS SOUTHWESTERN CALIFORNIA
LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AHEAD OF THE FRONT...
GUSTY SOUTHERLY WINDS WILL AFFECT SAN LUIS OBISPO COUNTY...MOST
OF SANTA BARBARA COUNTY...THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES AND THE ANTELOPE VALLEY. WIND GUSTS OF 35 TO
45 MPH ARE EXPECTED IN COASTAL AND VALLEY AREAS...AND 45 TO
55 MPH IN THE MOUNTAINS AND THE ANTELOPE VALLEY. LOCAL GUSTS TO
65 MPH ARE POSSIBLE IN THE MOUNTAINS. A MOUNTAIN WAVE IS EXPECTED
TO OCCUR IN THE FOOTHILLS ABOVE THE ANTELOPE VALLEY WHICH COULD
BRING MORE WIDESPREAD DAMAGING WINDS ACROSS THE FOOTHILLS...
THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ANTELOPE
VALLEY...MAINLY THE SOUTHERN FOOTHILLS ADJACENT TO THE SAN
GABRIEL MOUNTAINS.

WINDS WILL SHIFT TO NORTHWEST AND WILL DIMINISH SOME THIS EVENING
IN MOST AREAS...BUT WILL REMAIN GUSTY IN THE MOUNTAINS THROUGH
SATURDAY NIGHT. BEYOND THIS AFTERNOON...WINDS IN THE MOUNTAINS
WILL BE COVERED BY THE WINTER WEATHER PRODUCTS IN EFFECT.

CAZ052>054-232345-
/O.EXP.KLOX.WI.Y.0093.000000T0000Z-161223T2300Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
237 PM PST FRI DEC 23 2016

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

GUSTY WINDS WILL CONTINUE ACROSS THE MOUNTAINS BUT THESE ARE NOW
COVERED IN THE WINTER WEATHER ADVISORY AND WINTER STORM WARNING
PRODUCTS.

$$

CAZ059-240600-
/O.CON.KLOX.HW.W.0014.000000T0000Z-161224T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
237 PM PST FRI DEC 23 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE ACROSS THE 
  ANTELOPE VALLEY WITH WINDS 25 TO 35 MPH AND GUSTS TO 50 MPH. 
  STRONGER GUSTS ARE EXPECTED ACROSS THE FOOTHILLS ADJACENT TO 
  THE SAN GABRIEL MOUNTAINS THIS AFTERNOON. GUSTS TO 65 MPH ARE 
  EXPECTED BETWEEN QUARTZ HILL AND VALYERMO INCLUDING LITTLEROCK 
  AND PEARBLOSSOM. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...
  AND CAUSE PROPERTY DAMAGE... ACROSS HIGHWAYS 14 AND 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ034>036-240200-
/O.CON.KLOX.WI.Y.0093.000000T0000Z-161224T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SOLVANG...SANTA YNEZ
237 PM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH. WINDS WILL STRONGEST NEAR THE COAST AND IN HIGHER 
  TERRAIN. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-038-240200-
/O.CON.KLOX.WI.Y.0093.000000T0000Z-161224T0200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
237 PM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE IN HIGHER TERRAIN. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-240200-
/O.CON.KLOX.WI.Y.0093.000000T0000Z-161224T0200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...BLACK MOUNTAIN
237 PM PST FRI DEC 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH.  

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:48 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 23, 2:48 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PST Fri Dec 23 2016

.SYNOPSIS...
A fast moving low will spread gusty winds and precipitation from
San Luis Obispo county early this morning and into Los Angeles
county by early afternoon today. There is a slight chance of
thunderstorms through dawn Saturday. The Christmas temperatures
will drop to below normal and remain cool into the midweek.

&&

.SHORT TERM...(TDY-SUN)

Countdown to the storm is on. Currently all the sfc moisture left
over from ydys rains have lifted into a widespread stratus deck
(even in Palmdale). Scattered showers streaming ahead of the cold
front are just about ready to move into the central coast. There
is just enough moisture and and lift over the LA/Orange county
area to produce some light showers. All mdls are in good agreement
that the front will spread heavy rain into the Central Coast this
morning while some light rain develops across the rest of the
area. Heavy Rain will continue to pound the Central Coast in the
afternoon and it will begin to spread into southern SBA county.
During the late afternoon and evening the front will move through
Ventura county and the entire area will be enveloped in rain with
a heavy band of rain with and near to the front. The system is
now forecast to move a little faster than previously forecast and
the heavy rain will now move into and out of L.A. county
overnight. Post frontal shower activity will continue for most of
the day Saturday esp on the north slopes and the San Gabriel mtn
coastal slopes. There is now more instability and upper good level
jet dynamics forecast with this system which will lead to a
slight chc of TSTMs south of Point Conception during the evening
and overnight.

Rainfall rates...esp with TSTMs...could reach critical USGS
thresholds and a Flash Flood Watch is in effect for the recent
burn areas. Overall rainfall amounts expected to range between
0.50 to 1.50 inches for coastal/valley areas with 1.50 to 2.50
inches across S-SW facing foothill/mountain areas.

The Winter Storm Watch has been converted to a Winter Storm Warning
for the LA and VTA mtns but only a winter weather advisory for the
SBA mtns. Snow levels will be between snow levels between 6500 and
7000 feet prior to the front and then will fall rapidly to between
3000 and 4000 feet late tonight. The LA/VTA mtns will likely see 8
to 16 inches of snow above 6500 feet. There will be less snow in
the SBA mtns due to the lower hgt of the peaks. The lower snow
levels later tonight will likely bring some snow to Interstate 5
near the Grapevine. These snow showers and icy road conditions
will likely linger through Saturday night potentially causing
significant travel delays for those taking Interstate 5 to/from
the San Joaquin Valley on Christmas Eve and early Christmas
morning.

Its going to be windy with the front gusts to 35 to 45 mph will
be common across the SLO and SBA counties later this morning
lasting into the early evening. The LA and VTA mtns will likely
see gusts to 60 mph as the front approaches. Some of the mtn winds
will spill into the foothills of the Antelope Vly a wind advisory
is in effect for the area but it really only applies to the area
in and near to the foothills. Lancaster and Palmdale will not
really see too much wind.

A little pop up ridge will bring fair weather to the area Christmas
day. It will be cool with 561DM hgts. Max temps across the coasts
and vlys will struggle to reach 60. Max temps will be 6 to 12
degrees below normal.

.LONG TERM...(MON-THU)

Still some uncertainties about Monday as the ECMWF remains well to
the west while the operational GFS continues to just skirt the
extreme western part of our CWA. However, once again most of the
ensemble solutions tend to support the farther west solution and
for now rain chances have been shifted mainly offshore. The models
eventually have the upper low moving inland across central Baja by
around Thu with a ridge popping up in between for dry and warmer
weather for our area. Confidence not particularly high with this
scenario, especially given what happened Wednesday, but for now
will go with the dry and warmer forecast as depicted in the
models.

&&

.AVIATION...

23/0600Z

At 0520z at klax, there was no marine inversion.

Some residual low level moisture with MVFR cigs across eastern LA
county this evening. These clouds are expected to build back to
the w and nw resulting in widespread MVFR cigs in most coastal
and valley areas of L.A. County late tonight into Fri morning.
Otherwise...a strong cold front will approach the Central Coast
Fri morning. Widespread MVFR cigs will overspread SLO and SBA
Counties Fri morning with areas of IFR cigs and rain developing in
the afternoon and persisting into the evening hours. Gusty se to s
winds will develop across SLO County and much of SBA County as
well later Fri morning or afternoon.

IFR cigs and rain will spread into VTU County late in the
afternoon, and during the early evening across L.A. County.

klax...Low to moderate confidence in the 06z TAF. There is a 30
percent chance that VFR conds will persist until at least 14z.
On the other hand, there is a 20 percent chance of IFR conditions
as early as 21z. There is a 20 percent chance that winds from 090
to 130 degrees will reach or exceed 10 knots between 14z and 21Z.

kbur...Low to moderate confidence in the 06z TAF. There is a 30
percent chance that VFR conds will persist until at least 14z.
On the other hand, there is a 20 percent chance of IFR conditions
as early as 21z.

&&

.MARINE...

22/900 PM.

Large seas at or above SCA levels may drop below those levels for
a while late tonight and early Fri, but winds will increase to SCA
levels in most areas Fri and cont through Sat night so have just
converted existing SCA for hazardous seas to general SCAs.

A strong cold front will sweep across the waters late Fri and Fri
night. Moderate to high confidence in a period of SCA level se to
s winds across the entire waters Fri, extending into early Fri
evening across the inner and southern outer waters, then high
confidence in SCA level Nw winds behind the front Fri night
through late Sat night. Winds could briefly approach gale warning
levels late Fri into Fri night, and there is a 20 percent chance
that a Gale Warning may be needed.

Dangerous seas are expected across the outer waters and northern
inner waters through Sat night. Rough and choppy short-period seas
will develop across the SBA Channel and southern inner waters
late Fri and cont through Sat night.

There is a slight chance of tstms across the waters Fri night. Any
thunderstorm could produce dangerous cloud to water lightning,
gusty winds, rough seas and waterspouts.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST Sunday for zones
      34-35. (See LAXCFWLOX).
     Wind Advisory in effect from 9 AM this morning to 6 PM PST
      this evening for zones 34>38-51. (See LAXNPWLOX).
     Flash Flood Watch in effect from 10 AM PST this morning
      through this evening for zones 34>37-39-52. (See LAXFFALOX).
     Flash Flood Watch in effect from this evening through late
      tonight for zones 40-44>46-53-54-59-88-547. (See LAXFFALOX).
     Wind Advisory in effect from 9 AM this morning to 3 PM PST
      this afternoon for zones 52>54. (See LAXNPWLOX).
     Winter Weather Advisory in effect from 3 PM this afternoon to
      4 AM PST Sunday for zone 52. (See LAXWSWLOX).
     Winter Storm Warning in effect from 3 PM this afternoon to 4
      AM PST Sunday for zones 53-54. (See LAXWSWLOX).
     Wind Advisory in effect from 9 AM this morning to 10 PM PST
      this evening for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PST Sunday for zone
      645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 3
      AM PST Sunday for zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PST Sunday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
Snow is possible over the Grapevine early Sunday that may create
hazardous road conditions. High surf and gales expected near and
over the coastal waters Sunday.

&&

PUBLIC...Rorke
AVIATION...DB
MARINE...DB
SYNOPSIS...STU

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:40 PM PSTSmall Craft AdvisoryLOX5 days
Dec 23, 2:53 AM PSTWinter Storm WarningLOX33 hr
Dec 23, 2:53 AM PSTWinter Weather AdvisoryLOX54 hr
Dec 23, 6:01 AM PSTBeach Hazards StatementLOX58 hr
Dec 23, 8:05 AM PSTHigh Wind WarningLOX14 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.